Format

Send to

Choose Destination
Intern Med. 2010;49(10):937-40. Epub 2010 May 14.

Cytomegalovirus-induced infectious mononucleosis-like syndrome in a rheumatoid arthritis patient treated with methotrexate and infliximab.

Author information

1
Department of Neurology and Rheumatology, Shinshu University School of Medicine, Matsumoto.

Abstract

We report a patient with rheumatoid arthritis (RA) who developed cytomegalovirus (CMV)-induced infectious mononucleosis-like syndrome (IMLS) while being treated with methotrexate and infliximab. She suddenly developed intermittent high fever and general fatigue with liver dysfunction, remarkable lymphocytosis and laboratory data suggestive of CMV reactivation. Her clinical symptoms quickly improved after the cessation of methotrexate and infliximab without the use of anti-viral drugs such as ganciclovir. CMV-induced IMLS might be a cause of persistent fever in RA patients, particularly when biologics are used for treatment.

PMID:
20467180
[Indexed for MEDLINE]
Free full text

Supplemental Content

Full text links

Icon for J-STAGE, Japan Science and Technology Information Aggregator, Electronic
Loading ...
Support Center